Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 96, NWS Charleston, SC

July 3, 2015Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2015, 2:40 PM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 65 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 2:40 PM EDT (18:40 UTC)
Expired
Jul 3, 2015, 3:45 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:40 PM EDTTSTM WND DMG1 Nw West Ashley, SCSEVERAL TREES ON POWER LINES AT ASHLEY RIVER RD AND TOBIAS GADSON BLVD. TIME ESTIMATED BY RADAR.
Jul 3, 2:45 PM EDTTSTM WND DMG3 Sse Clarendon, SCA TREE WAS BLOWN DOWN AT THE INTERSECTION OF LAUREL BAY AND STANLEY ROADS. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 3, 2:47 PM EDTTSTM WND DMG1 Sw Charleston Naval C, SCAN OFF-DUTY NWS EMPLOYEE REPORTED A LARGE METAL SIGN BENT BY STRONG WINDS ALONG INTERSTATE 26 WEST JUST SOUTH OF THE SPRUILL AVENUE EXIT.
Jul 3, 2:49 PM EDTTSTM WND DMG1 Sw Charleston Naval C, SCAN OFF-DUTY NWS EMPLOYEE REPORTED A LARGE METAL SIGN BENT BY STRONG WINDS ALONG INTERSTATE 26 WEST JUST SOUTH OF THE SPRUILL AVENUE EXIT.
Jul 3, 2:49 PM EDTTSTM WND DMGBeaufort, SCA TREE WAS BLOWN DOWN AT THE INTERSECTION OF BAGGETT AND UNION STREETS. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 3, 2:50 PM EDTTSTM WND DMG2 Nnw Ladys Island, SCA TREE WAS BLOWN DOWN AT THE INTERSECTION OF SPRINGFIELD AND MIDDLE ROADS. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 3, 2:57 PM EDTTSTM WND DMG2 Wnw Mount Pleasant, SCTREES WERE BLOWN DOWN AT THE INTERSECTION OF JOHNNIE DODDS AND HOUSTON NORTHCUTT BLVDS.
Jul 3, 2:59 PM EDTTSTM WND DMGMount Pleasant, SCSPOTTER REPORTS NUMEROUS LARGE LIMBS DOWN AND ESTIMATED WINDS TO BE 65 MPH NEAR THE INTERSECTION OF RIFLE RANGE ROAD AND COLEMAN BOULEVARD.
Jul 3, 3:02 PM EDTTSTM WND DMG2 Sw James Island, SCTREE DOWN ON SECESSIONVILLE ROAD.
Jul 3, 3:02 PM EDTTSTM WND DMG3 Ene Boone Hall Planta, SCA TREE WAS BLOWN DOWN ACROSS HEATHLAND WAY IN THE CHARLESTON NATIONAL SUBDIVISION. A PHOTO WAS RECEIVED VIA SOCIAL MEDIA.
Jul 3, 3:05 PM EDTMARINE TSTM WIND 501 W Fort Johnson, SCA MEASURED WIND GUST OF 50 MPH AT THE JAMES ISLAND YACHT CLUB.
Jul 3, 3:06 PM EDTTSTM WND GST 46Mount Pleasant Airport, SC
Jul 3, 3:10 PM EDTTSTM WND DMG3 Ne Boone Hall Plantat, SCREPORT OF A TREE DOWN ON AN SUV IN THE DUNES WEST SUB-DIVISION OF MOUNT PLEASANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 11:05 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WUUS52 KCHS 031840
SVRCHS
SCC013-019-029-031945-
/O.NEW.KCHS.SV.W.0096.150703T1840Z-150703T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 239 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF JAMESTOWN TO OLD HOUSE...MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...
  HILTON HEAD ISLAND...BEAUFORT...PORT ROYAL...MCCLELLANVILLE...
  AWENDAW...ISLE OF PALMS...SULLIVANS ISLAND...
  PARRIS ISLAND AND EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3295 7962 3291 7957
      3276 7984 3279 7991 3281 7992 3268 7989
      3261 8000 3248 8033 3252 8051 3232 8045
      3230 8065 3222 8064 3237 8086 3243 8084
      3286 7994 3283 7990 3316 7936 3314 7927
TIME...MOT...LOC 1839Z 290DEG 37KT 3320 7971 3246 8091 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
806 
WWUS52 KCHS 031850
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT FRI JUL 3 2015

SCC013-019-029-031945-
/O.CON.KCHS.SV.W.0096.000000T0000Z-150703T1945Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
250 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR COLLETON...CHARLESTON AND BEAUFORT COUNTIES...

AT 249 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DON HOLT BRIDGE TO NEAR LEMON ISLAND...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 245 PM THERE WAS A WIND GUST TO 62 MPH 
AT THE CHARLESTON INTERNATIONAL AIRPORT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...HILTON HEAD
ISLAND...BEAUFORT...PORT ROYAL...MCCLELLANVILLE AND EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS PARTS OF THE LOW COUNTRY. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3295 7962 3291 7957
      3276 7984 3279 7991 3281 7992 3268 7989
      3261 8000 3248 8033 3252 8051 3232 8045
      3230 8065 3222 8064 3237 8086 3243 8084
      3286 7994 3283 7990 3316 7936 3314 7927
TIME...MOT...LOC 1849Z 274DEG 38KT 3289 7993 3241 8082 

HAIL...<.75IN
WIND...60MPH
 
$$
409 
WWUS52 KCHS 031913
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI JUL 3 2015

SCC013-029-031922-
/O.CAN.KCHS.SV.W.0096.000000T0000Z-150703T1945Z/
COLLETON SC-BEAUFORT SC-
313 PM EDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON AND BEAUFORT COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3309 7934 3300 7936 3304 7954 3295 7962
      3291 7957 3276 7984 3279 7991 3281 7992
      3268 7989 3261 8000 3252 8035 3249 8033
      3257 8039 3264 8040 3286 7994 3283 7990
      3316 7936 3314 7927
TIME...MOT...LOC 1912Z 290DEG 37KT 3281 7967 3233 8056 

$$

SCC019-031945-
/O.CON.KCHS.SV.W.0096.000000T0000Z-150703T1945Z/
CHARLESTON SC-
313 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON COUNTY...

AT 312 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAPERS INLET TO NEAR FRIPP ISLAND...MOVING EAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...MCCLELLANVILLE AND
DOWNTOWN CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE TRI COUNTY AREA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3309 7934 3300 7936 3304 7954 3295 7962
      3291 7957 3276 7984 3279 7991 3281 7992
      3268 7989 3261 8000 3252 8035 3249 8033
      3257 8039 3264 8040 3286 7994 3283 7990
      3316 7936 3314 7927
TIME...MOT...LOC 1912Z 290DEG 37KT 3281 7967 3233 8056 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
613 
WWUS52 KCHS 031926
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT FRI JUL 3 2015

SCC019-031945-
/O.CON.KCHS.SV.W.0096.000000T0000Z-150703T1945Z/
CHARLESTON SC-
326 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON COUNTY...

AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAMPTON PLANTATION STATE PARK TO CAPERS INLET...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AWENDAW...SOUTH SANTEE AND MCCLELLANVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE CHARLESTON TRI-COUNTY AREA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM   WINDOWS.
 
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3309 7934 3300 7936 3304 7954 3295 7962
      3291 7957 3276 7984 3279 7991 3281 7992
      3283 7990 3316 7936 3314 7927
TIME...MOT...LOC 1925Z 243DEG 36KT 3317 7945 3285 7968 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:46 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 3, 1:46 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI JUL 3 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS AFTERNOON
INTO EARLY EVENING FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL AREAS
UNTIL 6 PM THIS EVENING.

THIS AFTERNOON...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL EXTEND
ACROSS MUCH OF THE EASTERN CONUS WITH SHORTWAVE ACTIVITY THAT ROUNDS
ITS SOUTHERN BASE OVER THE SOUTHEAST AND MID ATLANTIC STATES. AT THE
SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A PERIOD OF
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA EARLY THIS AFTERNOON INTO EARLY EVENING HOURS.
SOME OF THESE THUNDERSTORMS COULD BE STRONG OR SEVERE...IN THE FORM
OF A LINE AS CURRENTLY DEPICTED JUST WEST OF THE FORECAST AREA.

LATEST MESOANALYSIS INDICATES THAT THE BOUNDARY LAYER HAS RECOVERED
FROM EARLIER MORNING CONVECTION. SBCAPES RANGING BETWEEN 2000-2500
J/KG ALONG WITH FORCING FROM A 30-40 KT LOW LVL JET DEPICTED ON THE
LATEST CHS SPECIAL SOUNDING...SHOULD FAVOR A ROUND OF ENHANCED
CONVECTION IN THE FORM OF LINE...AS CURRENTLY SEEN VIA RADAR IMAGERY
OVER INLAND AREAS. THIS LINE IS EXPECTED TO SHIFT EASTWARD TOWARD
THE COAST FOR THE NEXT 2-4 HOURS. THE MAIN THREAT ASSOCIATED WITH
THUNDERSTORMS THAT ENTER NORTHERN AREAS THIS AFTERNOON WILL BE
DAMAGING WIND GUSTS. GIVEN AMPLE SHEAR/HELICITY AN ISOLATED
TORNADO CAN NOT BE RULED OUT. FURTHER SOUTH...STRONG SFC HEATING
WILL CONTINUE UNDER MOSTLY SUNNY SKIES. AS A RESULT...SBCAPES WILL
LIKELY APPROACH 3000-3500 J/KG. HOWEVER...SHEAR WILL NOT BE AS
STRONG GIVEN THE POSITION OF THE LOW LVL JET TO THE NORTH. GIVEN
THE SETUP...THE PRIMARY CONCERN WITH THUNDERSTORMS OVER SOUTHEAST
GEORGIA WILL BE DAMAGING WIND GUSTS...ESPECIALLY AS DCAPES
APPROACH AT OR ABOVE 1000 J/KG.

OVERALL HIGH TEMPS WILL PEAK AROUND 90 FOR MOST AREAS IN SOUTHEAST
GEORGIA...BUT SHOULD BE A DEGREE OR TWO COOLER IN SOUTHEAST SOUTH
CAROLINA DUE TO INCREASING CLOUD COVER WITH APPROACHING SHOWERS AND
THUNDERSTORMS.

LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.

LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
GENERALLY THE SAME PATTERN OF OFFSHORE HIGH PRESSURE AND INLAND LOW
PRESSURE TO PERSIST THROUGH THE PERIOD WITH THE TIMING OF UPPER
SHORTWAVES BEING KEY TO RAIN CHANCES.

SATURDAY...INCREASED HIGH PRESSURE RIDGING FROM THE EAST SHOULD KEEP
SHOWER/THUNDERSTORM COVERAGE LOWER THAN PREVIOUS DAYS...WITH THE
HIGHEST CHANCES LIKELY COMING LATER IN THE DAY INTO SATURDAY NIGHT
AS THE UPPER TROUGH AND DEEPER MOISTURE AFFECT THE AREA. HIGHS
LIKELY AT OR JUST ABOVE NORMAL IN THE LOWER TO MID 90S.

SUNDAY...SHOULD BE BETTER RAIN COVERAGE WITH THE UPPER TROUGH A BIT
CLOSER. SEVERE RISK APPEARS LOW OVERALL BUT WILL HAVE TO WATCH HOW
ORGANIZED UPSTREAM CONVECTION BECOMES AS IT PUSHES EAST TOWARD THE
COAST. HIGHS LIKELY SLIGHTLY BELOW NORMAL. SOME SHOWERS AND STORMS
WILL LINGER INTO SUNDAY NIGHT.

MONDAY...SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED AGAIN WITH ABUNDANT CLOUDS LIKELY HELPING KEEP
TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING THE UPPER TROUGH OVER THE EAST COAST WILL BREAK DOWN AND
GIVE WAY TO HIGH PRESSURE. THIS PATTERN WILL FAVOR CHANCES OF MAINLY
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
GREATEST COVERAGE LIKELY TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE
LOWER TO MID 70S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
KCHS...VFR CIGS/VSBYS WILL BE SHORT-LIVED BEFORE A LINE OF SHOWERS
AND THUNDERSTORMS IMPACT THE TERMINAL STARTING BETWEEN 18-19Z
THIS AFTERNOON. A TEMPO GROUP FOR THUNDERSTORMS HAS NOW BEEN
INCLUDED BETWEEN 19Z-23Z WITH FLIGHT RESTRICTIONS AND 20-30 KT
WIND GUSTS THAT ACCOMPANY ANY THUNDERSTORM. LINGERING SHOWERS ARE
THEN EXPECTED THROUGH A PART OF THE EVENING...BUT VFR CIGS/VSBYS
WILL LIKELY RETURN BY 23Z-01Z THIS EVENING...THEN PERSIST INTO
OVERNIGHT AND LATE MORNING HOURS SATURDAY.

KSAV...VFR CONDITIONS ARE EXPECTED THROUGH 18-19Z. TEMPO MVFR
CIGS/VSBYS ARE THEN POSSIBLE BETWEEN 19Z-23Z WITH SHOWERS AND
THUNDERSTORMS THAT IMPACT THE TERMINAL. VFR CONDITIONS SHOULD
RETURN EARLY TONIGHT...THEN PERSIST INTO LATE MORNING HOURS
SATURDAY.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES BEGINNING SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
THIS AFTERNOON AND TONIGHT...THE SURFACE PRESSURE GRADIENT WILL
TIGHTEN BETWEEN A PIEDMONT TROUGH NORTHWEST OF THE AREA AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. STRONG WIND FIELDS ALOFT WILL
SUPPORT WINDS UPWARDS OF 15-20 KT OVER MUCH OF THE WATERS THIS
AFTERNOON INTO TONIGHT...ESPECIALLY AS NOCTURNAL JETTING DEVELOPS.
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING MID-
AFTERNOON FOR CHARLESTON HARBOR AND THE CHARLESTON COUNTY COASTAL
WATERS...THEN FOR THE OUTER GEORGIA WATERS EARLY THIS EVENING AS
FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP OVER THESE WATERS.
WINDS SHOULD DIMINISH IN THE HARBOR DURING THE EVENING...THEN LATE
TONIGHT OVER THE COASTAL WATERS. SEAS WILL BUILD AS HIGH AS 3-5
FT...HIGHEST OVER THE OUTER GEORGIA WATERS. WINDS/SEAS COULD VARY
WITHIN STRONGER SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON
INTO THE EVENING.

SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A
TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN
ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY
REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT
COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM.

RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
RESULT IN A MODERATE RISK FOR RIP CURRENTS ALONG THE LOWER SOUTH
CAROLINA COAST TODAY. AN ELEVATED RISK FOR RIP CURRENTS COULD
THEN PERSIST INTO THE FOURTH OF JULY WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT
     SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ350.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...DPB/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Jul 3, 11:38 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 AM EDT FRI JUL 3 2015

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047-052-041545-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
1138 AM EDT FRI JUL 3 2015

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

	SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-041545-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1138 AM EDT FRI JUL 3 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ374-041545-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1138 AM EDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE COASTAL
WATERS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH.
ISOLATED WATERSPOUTS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE THE GREATEST
FROM 1 PM UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 3, 2:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     4 SSW CANADYS           33.00N  80.66W
07/03/2015                   COLLETON           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY ON PLEASANT GROVE ROAD NEAR THE INTERSECTION
            WITH MCLEOD ROAD. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1500572

BSH
Local storm report, Jul 3, 2:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     CROCKETVILLE            32.92N  81.08W
07/03/2015                   HAMPTON            SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS
            BLOWN DOWN ONTO HIGHWAY 601 NORTH AT THE SANDY RUN ROAD
            INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR
            DATA.

&&

EVENT NUMBER CHS1500573

SPR
Local storm report, Jul 3, 2:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     LOWCOUNTRY REGIONAL AIR 32.92N  80.64W
07/03/2015  M46 MPH          COLLETON           SC   AWOS

&&

EVENT NUMBER CHS1500575
Local storm report, Jul 3, 2:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     2 ESE ISLANDTON         32.90N  80.90W
07/03/2015                   COLLETON           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY ON SNIDERS HIGHWAY NEAR DEEP CREEK CHURCH. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1500576

BSH
Local storm report, Jul 3, 2:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     4 N COTTAGEVILLE        33.00N  80.49W
07/03/2015                   COLLETON           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY IN THE 2900 BLOCK OF WESLEY CHAPEL AVENUE. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1500578

BSH
Local storm report, Jul 3, 2:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     CUMMINGS                32.78N  80.99W
07/03/2015                   HAMPTON            SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY IN CUMMINGS ALONG LOWNDERS LAKE ROAD. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1500579

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:37 PM EDTSpecial Marine WarningCHS113 min
Jul 2, 9:43 PM EDTSpecial Marine WarningCHS47 min
Jul 3, 3:26 AM EDTSmall Craft AdvisoryCHS28 hr
Jul 3, 1:06 PM EDTSpecial Weather StatementCHSAllendale54 min
Jul 3, 1:09 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton51 min
Jul 3, 1:17 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester58 min
Jul 3, 1:32 PM EDTSevere Thunderstorm WarningCHSHampton43 min
Jul 3, 2:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Jul 3, 2:05 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester55 min
Jul 3, 2:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester62 min
Jul 3, 2:32 PM EDTSpecial Marine WarningCHS118 min
Jul 3, 3:07 PM EDTSpecial Marine WarningCHS53 min
Jul 3, 3:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston32 min
Jul 3, 3:20 PM EDTSpecial Marine WarningCHS85 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.